Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 28, 2005

Other

Question from Goldsboro, North Carolina, USA:

My boyfriend is on a pump and is taking Humalog. Does this take away his sex drive?

Answer:

No, pumps are just another way of delivering insulin. Improved control is hopefully the result. I would look for other reasons besides just being on an insulin pump. Decreased libido may occur as a result of depression, low testosterone, or other stresses in his life.

JTL
Additional comments from Dr. David Schwartz:
He may have some issues with intimacy while “hooked up” to a pump and not knowing what to with the tubing, etc. Maybe he can/does disconnect the pump during intimacy? Can he re-connect later so as to not get into trouble with higher glucoses and ketones?

Is he well controlled on the pump? Poor glucose control with diabetes (no matter how insulin is given) can lead to erectile dysfunction and impotence.

DS